Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 2, NWS Tallahassee, FL

January 16, 2010Lowndes County, Georgia

NWS Tallahassee, FL issued this river flood warning at Jan 16, 2010, 7:43 PM EST for Lowndes County, Georgia. It took effect at Jan 18, 2010, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 16, 2010, 7:43 PM EST (00:43 UTC)
In effect from
Jan 18, 2010, 7:00 PM EST
Expired
Jan 18, 2010, 11:44 AM EST
In force
Issued by
NWS Tallahassee, FL
Flood severity
Minor

County Lowndes County, GA

The river

Written for the forecast point Withlacoochee River above Valdosta (Skipper Bridge Rd) (VDSG1). The gauge peaked at 11.25 ft at Jan 19, 2010, 10:00 AM EST.

actionminormoderate5010001/1601/1701/1801/19
Action stage
131 ft
Minor stage
135 ft
Moderate stage
142 ft
Major stage
145 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 023177483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WGUS42 KTAE 170043
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EST SAT JAN 16 2010

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN GEORGIA... 

  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY
 ...MINOR FLOODING IS FORECAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

GAC185-180043-
/O.NEW.KTAE.FL.W.0002.100118T1120Z-100120T1500Z/
/VDSG1.1.ER.100118T1120Z.100119T0600Z.100120T0900Z.NO/
743 PM EST SAT JAN 16 2010

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* FROM MONDAY MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:30 PM SATURDAY THE STAGE WAS 5.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY MORNING AND CONTINUE TO RISE TO 
  NEAR 14.0 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
  BY WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    SUN    MON    TUE    WED    THU

WITHLACOOCHEE RIVER
  VALDOSTA      13   5.5 SAT 06 PM   13.1   13.9   12.8   11.3    



$$
2 follow-up statements
708 
WGUS82 KTAE 180324
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1024 PM EST SUN JAN 17 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
   WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY 
...MINOR FLOODING IS FORECAST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

GAC185-190324-
/O.EXT.KTAE.FL.W.0002.100119T0000Z-100120T0300Z/
/VDSG1.1.ER.100119T0000Z.100119T1200Z.100119T2100Z.NO/
1024 PM EST SUN JAN 17 2010

THE FLOOD WARNING CONTINUES FOR
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* FROM MONDAY EVENING TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:30 PM SUNDAY THE STAGE WAS 10.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY EVENING AND CONTINUE TO RISE TO 
  NEAR 13.3 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  TUESDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...FRANKLINVILLE AND LITTLE RIVER ROADS WILL FLOOD



&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    MON    TUE    WED    THU    FRI

WITHLACOOCHEE RIVER
  VALDOSTA      13  10.1 SUN 09 PM   12.0  13.3   12.4   10.8    9.4



$$
997 
WGUS82 KTAE 181644
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1144 AM EST MON JAN 18 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  WITHLACOOCHEE RIVER NEAR VALDOSTA AFFECTING LOWNDES COUNTY
 ...SIGNIFICANT RISES NEAR VALDOSTA...BUT THE RIVER WILL REMAIN BELOW FLOOD STAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE 
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD 
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.


&&

GAC185-181714-
/O.CAN.KTAE.FL.W.0002.000000T0000Z-100120T0300Z/
/VDSG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1144 AM EST MON JAN 18 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE WITHLACOOCHEE RIVER NEAR VALDOSTA.
* AT 10:30 AM MONDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.4 FEET TOMORROW 
  MORNING.


&&
               FLD  OBSERVED         7AM EST / 8AM EDT FORECAST
LOCATION       STG  STG  DAY TIME    TUE    WED    THU    FRI    SAT

WITHLACOOCHEE RIVER
  VALDOSTA      13  11.0 MON 10 AM   11.4   11.1   10.8    9.8    8.6

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 16, 7:40 PM EST, 3 minutes earlier.

Area forecast discussion, Jan 16, 7:40 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
740 PM EST SAT JAN 16 2010

.UPDATE...
00Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A COMPLEX UPPER LEVEL
SYSTEM PRODUCING THE INCLEMENT WEATHER ACROSS THE FORECAST AREA THIS
EVENING. THIS SYSTEM IS A SLOW MOVER BEING REMOVED FROM THE MAIN
NORTHERN STREAM FLOW RUNNING ALONG AND JUST NORTH OF THE CANADIAN
BORDER. INTERESTING TO NOTE...WHAT A DIFFERENCE A WEEK CAN MAKE IN
TERMS OF PATTERN. IT WAS ONLY A FEW DAYS AGO THAT MUCH OF THE
EASTERN HALF OF THE NATION WAS IN THE DEEP FREEZE...NOW WITH THE
EXCEPTION OF NORTHERN NEW ENGLAND...IT IS HARD TO FIND ANY LOCATION
IN THE CONUS WITH EVEN AN 850MB TEMP BELOW 0C.

BACK CLOSER TO HOME...AT THE SURFACE...1003M LOW PRESSURE HAS
CONSOLIDATED JUST NORTHEAST OF THE MS DELTA REGION. WARM FRONT
EXTENDING TO THE EAST FROM THE LOW IS CUTTING ACROSS OUR FORECAST
AREA (SOMEWHERE BETWEEN THE COAST AND THE I-10 CORRIDOR). THIS LOW
WILL BE SLOWLY LIFTING NORTHEAST ACROSS ALABAMA DURING THE OVERNIGHT
HOURS.

MAIN UPPER LEVEL LOW IS SLOWLY MOVING EAST AS IT SPINS OVER
OK/NORTHERN TEXAS. SECONDARY LOBE OF SHORTWAVE ENERGY ROUNDING
THE SOUTHERN AND EASTERN SIDE OF THIS UPPER LOW HAS BEEN AIDING IN
THE OVERALL LIFT AND RESULTING PRECIPITATION THIS PAST
AFTERNOON/EARLY EVENING. THIS FEATURE IS PROGGED TO CONTINUE TO
PIVOT NORTHEAST INTO THE SOUTHEASTERN STATES OVERNIGHT WHILE
BEGINNING TO SHEAR OUT. MID/UPPER LEVEL DRY SLOT...SEEN CLEARLY IN
WATER VAPOR IMAGERY PUSHING INTO THE NORTH-CENTRAL GULF...IS PROGGED
TO OVERSPREAD OUR REGION AFTER MIDNIGHT.

WITH THE SECONDARY SHORTWAVE STILL APPROACHING...DEEP LAYER Q-G
FORCING WILL REMAIN IMPRESSIVE FOR SEVERAL MORE HOURS ALIGNED WITH
ABUNDANT DEEP LAYER MOISTURE. THEREFORE...ALTHOUGH THE MAJORITY OF
THE RAINFALL FOR THIS EVENT HAS ALREADY FALLEN...WILL KEEP SCATTERED
SHOWERS/AREAS OF LIGHT RAIN IN THE FORECAST.

WITH THE PASSAGE OF THIS SHORTWAVE DURING THE EARLY MORNING
HOURS...THE DRY SLOT MENTIONED ABOVE WILL OVERSPREAD ALOFT AND END
THE THREAT FOR ANY ORGANIZED AREAS OF RAIN. HOWEVER...STILL LOOKING
FOR ABUNDANT LOW LEVEL MOISTURE TO LINGER BELOW AROUND 700MB. IN THE
WAKE OF THIS SHORTWAVE...THE MAIN UPPER LOW IS FORECAST TO APPROACH
AND CROSS OVERHEAD THROUGH MIDDAY SUNDAY. ONE FINAL SWATH OF STRONG
SYNOPTIC LIFT WILL ACCOMPANY THIS PASSAGE. THE LINGERING LOW LEVEL
MOISTURE SHOULD BE SUFFICIENT ENOUGH TO INTERACT WITH THIS LARGE
SCALE LIFT TO CONTINUE THE THREAT FOR LIGHT SHALLOW SHOWERS DURING
THE MORNING HOURS. SUNDAY MORNING WILL CERTAINLY NOT BE A WASHOUT BY
ANY MEANS...BUT DON'T BE SURPRISED TO SEE A FEW RAINDROPS. CLOUDS
WILL THEN SCATTER OUT DURING THE AFTERNOON HOURS FROM WEST TO EAST
WITH A PLEASANT JANUARY AFTERNOON ANTICIPATED.

&&

.AVIATION...
LIGHT TO OCCASIONALLY MODERATE RAIN CONTINUES ACROSS THE REGION WITH
MVFR-IFR CONDITIONS PREVAILING. WHILE LOCAL VSBYS WILL GRADUALLY
IMPROVE AS INTENSITY OF THE RAIN DIMINISHES REST OF TONIGHT...CIGS
(WITH DRIZZLE) WILL LIKELY REMAIN IN THE IFR AND POSSIBLY LIFR RANGE
THROUGH THE NIGHT...ESPECIALLY GA SITES. THIS REFLECTED IN BUFKIT
AND SREF PRODUCTS. ON SUNDAY...UPPER LEVEL STORM SYSTEM WILL PULL
AWAY AND CLOUDS GRADUALLY LIFT/THIN OUT FROM SOUTH TO NORTH
BEGINNING AROUND LATE AFTN. TAF'S WILL SHOW GRADUAL IMPROVEMENT FROM
IFR TO MVFR CIGS BY 15Z AND THEN TO VFR AFT 16Z FROM SW-NE ALL
SITES.

&&

.MARINE...
WINDS AND SEAS REMAIN AT ADVISORY LEVELS...AND LIKELY WILL
CONTINUE AT THESE LEVELS THROUGH SUNDAY NIGHT. GUSTS TO GALE
FORCE WILL REMAIN POSSIBLE TONIGHT. SINCE THE WAVEWATCH IS
GENERATED FROM THE GFS (WHICH HAS BEEN TOO WINDY)...WE BLENDED IT
WITH THE LATEST SWAN RUN TO GET MORE REALISTIC RESULTS. HIGH SURF
WILL REMAIN POSSIBLE THROUGH SUNDAY. AT LAST CHECK...THE SURF HAD
ONLY REACHED ABOUT 4 FEET...BUT WE STILL EXPECT THE SURF TO REACH
AS HIGH AS 10 FEET TONIGHT OR EARLY SUNDAY MORNING BEFORE
GRADUALLY DIMINISHING. TIDES HAVE BEEN ABOUT 1 FOOT ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   55  67  41  63  39 / 100  30  10   0   0
PANAMA CITY   55  62  44  60  44 /  90  30  10   0   0
DOTHAN        53  61  42  63  41 /  90  30  10   0   0
ALBANY        55  65  42  64  39 / 100  30  10   0   0
VALDOSTA      56  67  43  61  39 / 100  30  10   0   0
CROSS CITY    58  70  42  62  40 / 100  30  10   0   0
APALACHICOLA  55  63  43  58  43 / 100  30  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY UNTIL 7 PM EST /6 PM CST/ SUNDAY FOR THE
     FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST MONDAY FOR THE FOLLOWING
     ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
     OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
     WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
     WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
     NM.

&&

UPDATE...MROCZKA
AVIATION...BLOCK
MARINE...FOURNIER
Hazardous weather outlook, Jan 16, 5:51 AM EST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
551 AM EST SAT JAN 16 2010

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-171100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
551 AM EST SAT JAN 16 2010 /451 AM CST SAT JAN 16 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

...A HIGH SURF ADVISORY IS IN EFFECT UNTIL 7 PM EST SUNDAY FOR THE
BEACHES OF THE FLORIDA PANHANDLE AND WESTERN BIG BEND...

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
SUNDAY FOR OUR ENTIRE COASTAL WATERS...

...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR
OUR ENTIRE REGION...

A LARGE AREA OF MOSTLY MODERATE BUT STEADY RAIN HAS ALREADY
BROKEN OUT FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA WELL OUT IN
ADVANCE OF THE WARM FRONT ASSOCIATED WITH THE DEVELOPING GULF LOW
THIS MORNING. RADAR ESTIMATES HAVE SHOWN THAT PARTS OF THE FLORIDA
PANHANDLE MAY HAVE ALREADY RECEIVED UP TO 1 INCH OF RAIN...AND
THE ENTIRE REGION MAY RECEIVE 2 TO 4 INCHES BEFORE THE STORM IS
OVER. EVEN IF MAJOR FLOODING DOES NOT OCCUR...AS WOULD APPEAR TO
BE THE CASE GIVEN THE FAST MOVEMENT OF THIS SYSTEM...THIS PROJECTED
AMOUNT OF RAINFALL COULD BE JUST ENOUGH TO RE-AGGRAVATE AREA
RIVERS WHICH HAVE ONLY RECENTLY FALLEN BELOW FLOOD STAGE. ALSO...
IT SHOULD BE NOTED THAT THERE IS STILL A VERY SLIGHT CHANCE
FOR SEVERE WEATHER TODAY SHOULD WE DE-STABILIZE ENOUGH THIS
AFTERNOON. AS OF NOW...WE DO NOT EXPECT THIS TO HAPPEN...BUT THE
SITUATION WILL REQUIRE MONITORING THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE ABOVE MENTIONED STORM WILL QUICKLY MOVE INLAND TONIGHT AND
EXIT THE REGION ON SUNDAY WITH A RETURN TO MORE NORMAL
TEMPERATURES EXPECTED FOR MUCH OF THE WEEK. THE NEXT SIGNIFICANT
CHANCE OF RAIN WILL NOT BE UNTIL WEDNESDAY INTO THURSDAY...AND A
STRONG SYSTEM IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT COULD BE POSSIBLE
LATER TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.